Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 309, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Oct 13, 2012, 7:52 PM CDT for Cedar County, Dade County, Missouri. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2012, 7:52 PM CDT (00:52 UTC)
- Expired
- Oct 13, 2012, 8:45 PM CDT
- In force
- 53 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cedar County, MO, Dade County, MO
The radar
The Springfield radar (KSGF), 62 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 13, 5:57 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 347 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
217
WUUS53 KSGF 140052
SVRSGF
MOC039-057-140145-
/O.NEW.KSGF.SV.W.0309.121014T0052Z-121014T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
752 PM CDT SAT OCT 13 2012
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CEDAR COUNTY IN SOUTHWEST MISSOURI...
NORTHERN DADE COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 845 PM CDT
* AT 749 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 21 MILES WEST OF STOCKTON TO 23 MILES SOUTHWEST
OF STOCKTON TO 29 MILES SOUTHWEST OF STOCKTON...AND MOVING
NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
BROKEN.
* LOCATIONS IMPACTED INCLUDE...
ARCOLA...ARNICA...BEARCREEK...BONA...CANE HILL...CAPLINGER MILLS...
CEDARVILLE...DADEVILLE...FILLEY...JERICO SPRINGS...MASTERS...
NEOLA...OLYMPIA...STOCKTON...SYLVANIA...UMBER VIEW HEIGHTS AND
WAGONER.
THIS WARNING ALSO INCLUDES STOCKTON LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI.
LAT...LON 3780 9407 3788 9381 3783 9381 3783 9363
3775 9363 3774 9361 3748 9362 3747 9363
3737 9408
TIME...MOT...LOC 0053Z 234DEG 44KT 3769 9413 3759 9412
3746 9416
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60 MPH
$$
WISE3 follow-up statements
347
WWUS53 KSGF 140109
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
809 PM CDT SAT OCT 13 2012
MOC039-057-140145-
/O.CON.KSGF.SV.W.0309.000000T0000Z-121014T0145Z/
CEDAR MO-DADE MO-
809 PM CDT SAT OCT 13 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN DADE
AND CEDAR COUNTIES UNTIL 845 PM CDT...
AT 803 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 11 MILES WEST OF STOCKTON TO 10 MILES WEST OF
STOCKTON TO 20 MILES SOUTHWEST OF STOCKTON...AND MOVING NORTHEAST AT
50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
BROKEN.
LOCATIONS IMPACTED INCLUDE...
ARCOLA...ARNICA...BEARCREEK...BONA...CANE HILL...CAPLINGER MILLS...
CEDARVILLE...FILLEY...JERICO SPRINGS...MASTERS...NEOLA...OLYMPIA...
STOCKTON...SYLVANIA...UMBER VIEW HEIGHTS AND WAGONER.
THIS WARNING ALSO INCLUDES STOCKTON LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI.
LAT...LON 3781 9403 3788 9381 3783 9381 3783 9363
3775 9363 3774 9361 3754 9362 3744 9407
TIME...MOT...LOC 0108Z 241DEG 44KT 3778 9392 3769 9390
3752 9398
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60 MPH
$$
WISE346
WWUS53 KSGF 140121
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
821 PM CDT SAT OCT 13 2012
MOC039-057-140145-
/O.CON.KSGF.SV.W.0309.000000T0000Z-121014T0145Z/
CEDAR MO-DADE MO-
821 PM CDT SAT OCT 13 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
DADE AND EASTERN CEDAR COUNTIES UNTIL 845 PM CDT...
AT 817 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 9 MILES NORTH OF STOCKTON TO STOCKTON TO 9 MILES
SOUTHWEST OF STOCKTON...AND MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
BROKEN.
LOCATIONS IMPACTED INCLUDE...
ARCOLA...ARNICA...BEARCREEK...BONA...CANE HILL...CAPLINGER MILLS...
MASTERS...NEOLA...STOCKTON AND UMBER VIEW HEIGHTS.
THIS WARNING ALSO INCLUDES STOCKTON LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI.
LAT...LON 3783 9363 3775 9363 3774 9361 3755 9362
3747 9394 3783 9381
TIME...MOT...LOC 0121Z 241DEG 44KT 3785 9374 3776 9372
3761 9382
HAIL...<.75IN
WIND...60 MPH
$$
WISE214
WWUS53 KSGF 140140
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
840 PM CDT SAT OCT 13 2012
MOC039-057-140150-
/O.EXP.KSGF.SV.W.0309.000000T0000Z-121014T0145Z/
CEDAR MO-DADE MO-
840 PM CDT SAT OCT 13 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DADE AND EASTERN
CEDAR COUNTIES WILL EXPIRE AT 845 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI.
LAT...LON 3783 9363 3775 9363 3774 9361 3755 9362
3747 9394 3783 9381
TIME...MOT...LOC 0140Z 241DEG 44KT 3796 9348 3787 9346
3772 9356
$$
WISEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 6:46 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Oct 13, 6:46 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 646 PM CDT SAT OCT 13 2012 ...UPDATE TO AVIATION... ...MESOSCALE CONVECTIVE DISCUSSION... .UPDATE... WE WILL BE CLOSELY WATCHING THE LINE SEGMENT COMING IN FROM NORTHEASTERN OKLAHOMA EARLY THIS EVENING. WIND FIELDS IN THE LOW LEVELS OF THE ATMOSPHERE SUPPORT POTENTIAL SPIN-UPS WITH LINE SEGMENTS THAT BOW OUT AND SURGE TO THE EAST-NORTHEAST. WE HAVE ALREADY NOTED SEVERAL CIRCULATIONS ON THE KINX RADAR WITH THIS ACTIVITY. THESE CIRCULATIONS HAVE BEEN A BIT STRONGER OF LATE DUE TO THE INDIVIDUAL SURGES WITHIN THE LINE. THIS GENERAL SCENARIO WILL CONTINUE TO PLAY OUT AS WE HEAD INTO THE OVERNIGHT PERIOD DUE TO THE STRONG LOW LEVEL SHEAR. WE WILL BE WATCHING FOR ADDITIONAL DEVELOPMENT BACK TO THE WEST AS UPPER LEVEL ENERGY BEGINS TO OVERTAKE A COLD FRONT. THERE IS ALSO STILL A WINDOW OF OPPORTUNITY FOR SUPERCELL STRUCTURES AS INSTABILITY INCREASES LATER TONIGHT WITH THE APPROACH OF THE COOLING MID LEVELS. SCHAUMANN && .DISCUSSION... /ISSUED 335 PM CDT SAT OCT 13 2012/ SHORT TERM (TONIGHT THROUGH TUESDAY)... CURRENTLY...BROAD WARM SECTOR HAS OVERSPREAD THE REGION TODAY. AN AXIS OF WARM ADVECTION SHOWERS AND THUNDERSTORMS EXTENDS FROM NORTHEAST MISSOURI SOUTHWESTWARD...CLIPPING THE NORTHWESTERN THIRD OF THE OUTLOOK AREA...AND HEADING INTO CENTRAL OKLAHOMA AND NORTH CENTRAL TEXAS. MILD/WARM AND HUMID CONDITIONS HAVE BEEN OBSERVED ACROSS THE REGION TODAY WITH TEMPERATURES AT THIS HOUR GENERALLY IN THE UPPER 60S TO THE MIDDLE 70S. SOUTHERLY WINDS HAVE BEEN BREEZY AT TIMES...WITH A FEW GUSTS AROUND 40 MPH AT JOPLIN THIS AFTERNOON. TONIGHT/EARLY SUNDAY...VERY COMPLEX FORECAST AND SOME QUESTIONS STILL REMAIN REGARDING THE SCOPE AND SEVERITY OF THUNDERSTORMS FOR THE AREA. HAVE GENERALLY FOLLOWED THE 12Z NAM/ECMWF FOR THE SPECIFICS AS THE GFS IS MUCH TOO QUICK WITH MOVING THIS SYSTEM THROUGH THE REGION. IN FACT THE MID LEVEL TROUGH OF INTEREST IS JUST NOW MOVING INTO THE LEE OF THE CENTRAL ROCKIES WITH A DRY LINE/COLD FRONT STRUCTURE OVER WESTERN KANSAS AND THE PANHANDLES OF OKLAHOMA AND TEXAS. NEEDLESS TO SAY...THERE IS STILL SOME REAL ESTATE FOR THIS STORM SYSTEM TO TRAVEL. LARGE SCALE LIFT ANCHORED BY A COUPLED UPPER LEVEL JET STRUCTURE HAS RESULTED IN A RATHER WIDESPREAD AREA OF SHOWERS AND THUNDERSTORMS ACROSS THE PLAINS INTO THE MIDWEST SO FAR TODAY. WILL HAVE TO CONTINUE TO WATCH HOW THIS ACTIVITY BEHAVES...IF IT CAN PERSIST WELL INTO THE EVENING IT MAY HAVE AN AFFECT ON EXPECTED INSTABILITY VALUES. OVER THE PAST HOUR OR TWO... THUNDERSTORMS HAVE BEGUN TO DEVELOP ALONG THE DRY LINE/COLD FRONT ACROSS WESTERN OKLAHOMA IN RESPONSE TO THE UPPER LEVEL TROUGH PROGRESSING EAST. WILL NEED TO MAINTAIN A CLOSE EYE ON THE ACTIVITY ALONG THE DRY LINE/COLD FRONT AS IT WILL LIKELY BE THE ORIGINS OF A CONVECTIVE COMPLEX THAT WILL MOVE WEST TO EAST ACROSS THE AREA LATER THIS EVENING AND OVERNIGHT. EXPECTED SHEAR AND DYNAMICS ASSOCIATED WITH THIS SYSTEM ARE REALLY NO DIFFERENT FROM THE PAST FEW FORECASTS. DEEP LAYER SHEAR SUPPORTS ORGANIZED THUNDERSTORMS AND LOW LEVEL SHEAR WILL INCREASE THIS EVENING AS THE LOW LEVEL JET RAMPS UP. HOWEVER INSTABILITY REMAINS THE BIGGEST QUESTION. THE BEST OPPORTUNITY FOR MIXED LAYER CAPE AROUND/JUST ABOVE 1000 J/KG WILL BE ACROSS THE WESTERN THIRD OF THE OUTLOOK AREA...WITH VALUES DECREASING WITH TIME AND TO THE EAST (ROUGHLY 500 - 750 J/KG). WITH THE UPPER TROUGH TENDING TO OVERTAKE THE SLOW MOVING SURFACE FRONT...SHEAR MAY MAINTAIN A GOOD ENOUGH ANGLE TO THE SURFACE FRONT TO SUPPORT A MIXED MODE OF THUNDERSTORM TYPES. AS THUNDERSTORMS OVER KANSAS AND OKLAHOMA BECOME MORE ORGANIZED...CONGEAL AND DEVELOP A COLD POOL...THERE WILL BE A TRANSITION TO A LINEAR MODE...HOWEVER WE CANNOT RULE OUT A FEW EMBEDDED SUPERCELLS WITH IN THE LARGER LINE SEGMENTS. WILL NEED TO KEEP A CLOSE EYE ON HOW MESOSCALE TRENDS CHANGE AS WELL AS HOW THE CONVECTION TO OUR WEST EVOLVES WITH TIME. THE END RESULT...NOT MUCH CHANGE IN THE EXPECTED IMPACTS. STRAIGHT LINE WINDS ARE THE PRIMARY IMPACT. A FEW TORNADOES REMAIN POSSIBLE...WITH THE BETTER OPPORTUNITY FOR AREAS NEAR THE MO/KS STATE LINE. AT THIS TIME...TIMING FOR EXTREME SE KS AND W MO IS 7 PM TO 11 PM...FOR THE HIGHWAY 65 CORRIDOR 11 PM TO 4 AM...AND THE EASTERN OZARKS AFTER 4 AM. WE CONTINUE TO EXPECT A GRADUAL DECREASE IN INTENSITY OF THUNDERSTORMS OVERNIGHT...PARTICULARLY OVER THE EASTERN OZARKS (WIND BEING THE MAIN RISK). SHOWERS WILL LINGER ACROSS THE EASTERN PORTIONS OF THE OUTLOOK AREA INTO SUNDAY MORNING. SUNDAY AFTERNOON THROUGH TUESDAY...GRADUAL CLEARING WILL OCCUR FROM WEST TO EAST SUNDAY AFTERNOON AS THE UPPER LEVEL SYSTEM EXITS STAGE EAST. MAIN CHANGE BEHIND THIS FRONT IS USHER IN A DRIER AIRMASS. IN THE UPPER LEVELS...RIDGING WILL TAKE HOLD EARLY IN THE WEEK AND TEMPERATURES WILL REMAIN AT/ABOVE AVERAGE. GAGAN LONG TERM (TUESDAY NIGHT THROUGH SATURDAY)... 12Z SUITE OF MEDIUM RANGE MODELS IN GENERAL AGREEMENT FOR THE FIRST HALF OF THE EXTENDED...WITH INCREASING SPREAD IN SOLUTIONS NOTED FOR FRIDAY AND SATURDAY. UPPER PATTERN WILL TRANSITION TO NORTHWEST FLOW DURING THE MIDWEEK TIME FRAME WITH A DISTURBANCE EXPECTED WEDNESDAY/WEDNESDAY NIGHT. RUN TO RUN CONTINUITY WITH THIS DISTURBANCE HAS BEEN PRETTY GOOD AND WILL MAINTAIN HIGH CHANCE POPS FOR THIS FRONTAL PASSAGE. PATTERN THEN TRANSITIONS TO A POSITIVE PNA STRUCTURE WITH RIDGING OVER THE WESTERN STATES AND TROUGHING OVER THE EASTERN STATES. THERE IS DISAGREEMENT AMONG MODEL OUTPUT REGARDING THE EXACT POSITION OF THIS TROUGH OVER THE EASTERN CONUS. THE 00Z ECMWF INDICATES A CLOSED LOW LINGERING JUST EAST OF THE AREA THROUGH SATURDAY...WHILE THE GFS/GEM/UKMET KEEP MORE OF AN OPEN WAVE AND HAVE THE TROUGH SLOWLY BUT PROGRESSIVELY SHIFT TO THE EAST. THE END RESULT IS WE WILL EXPERIENCE A COOLING TREND...JUST HOW LONG COOLER TEMPS LINGER DEPENDS ON HOW QUICKLY THE UPPER TROUGH SHIFTS TO THE EAST. FOR NOW...WILL TAKE A MIDDLE OF THE ROAD APPROACH AND KEEP TEMPERATURES A FEW DEGREES BELOW AVERAGE FROM THURSDAY THROUGH SATURDAY. GAGAN && .AVIATION... A COUPLE OF ROUNDS OF SHOWERS AND THUNDERSTORMS WILL PUSH THROUGH THE REGION OVERNIGHT. MVFR IS EXPECTED TO PREVAIL...BUT BRIEF PERIODS OF IFR WILL BE POSSIBLE WITH ANY STRONGER STORMS...ALONG WITH STRONG AND GUSTY WINDS. OUTSIDE OF THUNDERSTORMS...LOW LEVEL WIND SHEAR WILL ALSO PERSIST. BRISK AND GUSTY SOUTHERLY WINDS WILL CONTINUE FOR MUCH OF TONIGHT BEFORE A PASSING COLD FRONT SWITCHES WINDS TO THE WEST DURING THE PREDAWN HOURS. VFR CONDITIONS ARE THEN EXPECTED ONCE WE GET INTO SUNDAY MORNING. SCHAUMANN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Oct 13, 1:38 PM CDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 138 PM CDT SAT OCT 13 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141845- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 138 PM CDT SAT OCT 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. LIMITED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND RISK. DISCUSSION... SUSTAINED SOUTHERLY WINDS BETWEEN 20 AND 30 MPH AND OCCASIONAL GUSTS TO 40 MPH WILL BE POSSIBLE IN AREAS ALONG AND WEST OF THE HIGHWAY 65 CORRIDOR THIS AFTERNOON. GENERAL THUNDERSTORMS WILL MOVE ACROSS PORTIONS OF THE MISSOURI OZARKS ALONG AND NORTH OF THE HIGHWAY 54 CORRIDOR THIS AFTERNOON. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED WITH THIS ACTIVITY. STRONG TO SEVERE THUNDERSTORMS WILL APPROACH THE REGION LATE THIS AFTERNOON...AND MOVE WEST TO EAST THROUGH THE AREA TONIGHT. DAMAGING WIND GUSTS UP TO 75 MPH WILL BE THE PRIMARY RISK WITH THESE STORMS. HAIL UP TO THE SIZE OF QUARTERS...AND A COUPLE OF TORNADOES CAN NOT BE RULED OUT. IN ADDITION THERE IS A LIMITED RISK OF FLASH FLOODING ACROSS PORTIONS OF EXTREME SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI...GENERALLY ALONG AND WEST OF THE HIGHWAY 71 CORRIDOR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE POSSIBLE NEXT WEDNESDAY...SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AREA WIDE TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN
In the hours before
Local storm report, Oct 13, 7:51 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
751 PM CDT SAT OCT 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 4 W BAXTER SPRINGS 37.02N 94.81W
10/13/2012 CHEROKEE KS EMERGENCY MNGR
ROOF BLOWN OFF BARN NEAR HIGHWAY 166 AND HIGHWAY 69
&&
MGRIFFINThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 7:05 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 55 min |
| Oct 13, 7:08 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 52 min |
| Oct 13, 7:55 PM CDT | Special Weather Statement | SGF | Lawrence | 50 min |
| Oct 13, 8:12 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 33 min |
| Oct 13, 8:19 PM CDT | Tornado Warning | SGF | Lawrence | 26 min |
| Oct 13, 8:27 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Dade, Greene, Polk | 48 min |
| Oct 13, 8:38 PM CDT | Special Weather Statement | SGF | Polk | 37 min |
| Oct 13, 8:43 PM CDT | Tornado Warning | SGF | Greene | 32 min |
| Oct 13, 9:03 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Webster | 42 min |
| Oct 13, 9:10 PM CDT | Special Weather Statement | SGF | Camden, Dallas, Laclede | 65 min |
| Oct 13, 9:24 PM CDT | Areal Flood Advisory | SGF | McDonald, Newton | 5 hr |
| Oct 13, 9:39 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Wright | 25 min |
| Oct 13, 9:53 PM CDT | Special Weather Statement | SGF | Jasper | 52 min |
| Oct 13, 9:55 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 33 min |
| Oct 13, 10:16 PM CDT | Flash Flood Warning | SGF | Greene | 6 hr |
| Oct 13, 10:16 PM CDT | Severe Thunderstorm Warning | SGF | Stone | 29 min |
| Oct 13, 10:41 PM CDT | Flash Flood Warning | SGF | Webster | 5 hr |
| Oct 13, 11:18 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark, Taney | 57 min |
| Oct 14, 3:56 AM CDT | Areal Flood Warning | SGF | Greene, Webster | 9 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.